HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   High Cholesterol (https://www.healthboards.com/boards/high-cholesterol/)
-   -   Ed With Zocor (https://www.healthboards.com/boards/high-cholesterol/220521-ed-zocor.html)

jeankb 10-29-2004 04:49 PM

Ed With Zocor
 
My husband suddenly developed ED after being on 40 mg of zocor for 3 weeks. He wanted me to ask if anyone else had experienced this and if so, did you find a remedy.

ARIZONA73 10-29-2004 05:33 PM

Re: Ed With Zocor
 
I'm not sure I have the solution to that problem, but I see how it is possible for Zocor to have such an effect. Cholesterol is needed in order to manufacture many hormones, including sex hormones. By artificially lowering cholesterol, the production of these hormones can also be diminished, particularly if cholesterol is lowered significantly.

zip2play 10-29-2004 06:38 PM

Re: Ed With Zocor
 
jean,

The more likely cause is any of the high blood pressure meds. Is he on any of THEM?

ARIZONA73 10-29-2004 08:01 PM

Re: Ed With Zocor
 
Zip2play,

She did say that the problem started just 3 weeks after taking 40mg Zocor.

jeankb 10-29-2004 08:57 PM

Re: Ed With Zocor
 
no blood pressure medicine - he does not have high blood pressure and recently underwent thallium stress test which was normal.

rahod 10-29-2004 11:15 PM

Re: Ed With Zocor
 
[QUOTE=jeankb]My husband suddenly developed ED after being on 40 mg of zocor for 3 weeks. He wanted me to ask if anyone else had experienced this and if so, did you find a remedy.[/QUOTE]

NO...absoultely not. But if he
is concerned... GET OFF Zocor and see. BTW..he should be on Vytorin...20mg Zocor combined with Zetia. Better results with LESS Zocor.

zip2play 10-30-2004 04:34 AM

Re: Ed With Zocor
 
I'm with rahod.
If anyone suspects a new (or old) drug is causing untenable problems, and withdrawal of the drug isn't likely to be life threatening, then the drug should be discontinued. If after a reasonable time the condition abates, then a re-challenge with the drug should be done. If the unpleasant condition returns than a judgement must be made whether to continue to tolerate the drug's side effects to get the benefits, or to permanently terminate the drug.

heart44 10-30-2004 10:58 PM

Re: Ed With Zocor
 
[QUOTE=jeankb]My husband suddenly developed ED after being on 40 mg of zocor for 3 weeks. He wanted me to ask if anyone else had experienced this and if so, did you find a remedy.[/QUOTE]

Yes.... ED is definitely a side effect of all statins, not just Zocor. But it is right in the Zocor patient - package insert:
[U]Clinical Adverse Experiences[/U]
Reproductive: gynecomastia, loss of libido, erectile dysfunction.

jeankb 11-15-2004 03:36 AM

Re: Ed With Zocor
 
are there other medicines that work on high cholesterol besides statins

heart44 11-15-2004 02:26 PM

Re: Ed With Zocor
 
[QUOTE=jeankb]are there other medicines that work on high cholesterol besides statins[/QUOTE] There are lots of recommendations on this board and a few others I've come across: cinnamon, Omega 3 EFA's, blueberries, capsicum [cayenne pepper], Guggul, Policosanol and red yeast rice [natural statin]. These are all natural alternatives to prescription meds.

rahod 11-15-2004 03:23 PM

Re: Ed With Zocor
 
[QUOTE=heart44]Yes.... ED is definitely a side effect of all statins, not just Zocor. But it is right in the Zocor patient - package insert:
[U]Clinical Adverse Experiences[/U]
Reproductive: gynecomastia, loss of libido, erectile dysfunction.[/QUOTE]

"Definitely a side effect" :rolleyes: You make it sound like it's a SIGNIFICANT ONE ..hardly. You'll find ED listed (in the insert) as a side effect for just about EVERY drug out there....standard "Boiler Plate" lingo to cover legal issues. In fact, you'll see just about EVERY conceivable side effect listed for most drugs on the inserts. There is absolutely NO BASIS for statins causing ED (as opposed to say Beta blockers, which can cause ED).

ARIZONA73 11-15-2004 03:49 PM

Re: Ed With Zocor
 
Well, I can see where there might be a basis for statins causing ED. It has to do with hormones. Cholesterol is needed to make sex hormones, and if the cholesterol is lowered too much, it can have a negative impact on the level of these hormones. It makes sense to me.

rahod 11-15-2004 04:36 PM

Re: Ed With Zocor
 
[QUOTE=ARIZONA73]Well, I can see where there might be a basis for statins causing ED. It has to do with hormones. Cholesterol is needed to make sex hormones, and if the cholesterol is lowered too much, it can have a negative impact on the level of these hormones. It makes sense to me.[/QUOTE]

Show me one study that links low cholesterol that a statin would give (total 140 on the lower end) to hormone deficiency. Secondly, LOW hormone level alone does not cause ED..it effects LIBIDO.

ARIZONA73 11-15-2004 05:55 PM

Re: Ed With Zocor
 
I don't think this is exactly rocket science. I mean, if you significantly reduce cholesterol, which is required for the manufacture of sex hormones, then it stands to reason that the level of these hormones may also be impacted. As for low libido and ED? Well, one can certainly effect the other. How low of a cholesterol level is too low? Who knows? Everybody is different. I don't think you can rubber stamp everyone with a set value.

rahod 11-15-2004 06:46 PM

Re: Ed With Zocor
 
[QUOTE=ARIZONA73]I don't think this is exactly rocket science. I mean, if you significantly reduce cholesterol, which is required for the manufacture of sex hormones, then it stands to reason that the level of these hormones may also be impacted.[/QUOTE]

That's not very good scientific reasoning. Just because cholesterol is required to produce hormones, it doesn't stand to reason that lowering the level of TOTAL cholesterol will result in less hormone. What component of TOTAL cholesterol is responsible for hormone production? Statins focus on LDL reduction...is LDL a major component of hormone production? I think not :D


All times are GMT -7. The time now is 07:13 AM.